# SDR C852004F00000

- Difficulty date: January 20, 2004
- Submitted: February 18, 2004
- Operation: Air carrier
- Aircraft: N36282
- Make and model: Piper PA-28R-201
- Aircraft serial: 28R7837271
- Engine: Lyc IO360A1A
- System (JASC): 3210 · Main Landing Gear
- Part: Plate
- Part number: 67753000
- Condition: Broken
- Location: Mlg
- Part time: 11,129 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING PREFLIGHT, SPRING WAS SEEN HANGING DOWN BY 1 END.  THE SPRING ATTACHES TO THE PLATE.  THE PLATE BROKE OFF THROUGH THE SPRING ATTACH HOLE.  (THE SPRING IS THE EMERGENCY EXTENSION BACK UP SYSTEM, IF THE HYDRAULIC SYSTEM BECOMES INOPERATIVE)  THE SQUAT SWITCH WIRES RUN THROUGH A HOLE IN THE PLATE, AND MAY HIDE THE FACT THE PLATE IS STARTING TO BEND OR BREAK, AS IT IS NOT EASILY VISABLE.  FATIGUE OF THE PART IS ASSUMED TO BE THE CAUSE OF THE FAILURE.
